MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP
Model Number PDG30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported that she was pumping with willow and spectra during the time of the reported mastitis.The device was not returned to exploramed nc7 for evaluation; however, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.With the information provided, it cannot be definitively concluded that the willow breast pump caused or contributed to the incident of mastitis.Mastitis is usually a benign, self-limiting condition, with few consequences for the suckling infant, with incidence ranging from 4-27%.[1] risk factors include milk stasis, breast engorgement, restriction from tight bra/ clothing, prone sleeping position, maternal stress, excessive fatigue, and malnutrition.[2,3,4,5] wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.World health organization, mastitis causes & management, 2002.Spencer jp, management of mastitis in breastfeeding women, american family physician.2008; 78 (6): 727-732.Michie c, the challenge of mastitis.Arch dis child.2003: 88, 818-821.Foxman b, lactation mastitis: occurrence and medical management among 946 breastfeeding women in the united states.Am j epidemiol, 155 (2) 2002.
 
Event or Problem Description
The customer reported to willow customer care that on (b)(6) 2019 that she was diagnosed with mastitis.The customer reported that she was hospitalized for 7 days and prescribed three types of antibiotics.She was placed on an intravenous antibiotic (cleocine) and an oral antibiotic (linezolid).Information on the third antibiotic was not provided.The customer reported that she was pumping with willow and another breast pump (spectra) during the time of the reported mastitis.The mastitis has since resolved, and the customer continues to breast pump.

Brand Name
WILLOW BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view CA 94040
MDR Report Key8972911
Report Number3012759464-2019-00001
Device Sequence Number2563096
Product Code HGX
UDI-Device Identifier00858298006309
UDI-Public(01)00858298006309(11)190328
Combination Product (Y/N)N
PMA/510(K) Number
K161266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDG30
Device Catalogue NumberPDG30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;